Alert archive / Florida / Small Craft Advisories in 2023

Small Craft Advisory 13, NWS Miami, FL

March 8, 2023

NWS Miami, FL issued this small craft advisory at Mar 8, 2023, 2:45 AM EST. It took effect at Mar 8, 2023, 4:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2023, 2:45 AM EST (07:45 UTC)
In effect from
Mar 8, 2023, 4:00 PM EST
Expired
Mar 9, 2023, 7:00 PM EST
In force
27 hr
Issued by
NWS Miami, FL

The text

As transmitted.

696 
WHUS72 KMFL 080745
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
245 AM EST Wed Mar 8 2023

AMZ650-670-082100-
/O.NEW.KMFL.SC.Y.0013.230308T2100Z-230310T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
245 AM EST Wed Mar 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST THURSDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...From 4 PM this afternoon to 7 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ651-671-082100-
/O.NEW.KMFL.SC.Y.0013.230308T2100Z-230309T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
245 AM EST Wed Mar 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL 
  out 20 NM and Waters from Deerfield Beach to Ocean Reef FL 
  from 20 to 60 NM excluding the territorial waters of Bahamas.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
3 follow-up statements
111 
WHUS72 KMFL 090156
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
856 PM EST Wed Mar 8 2023

AMZ650-670-091000-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-230310T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
856 PM EST Wed Mar 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...From 4 PM this afternoon to 7 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ651-671-091000-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-230309T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
856 PM EST Wed Mar 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL 
  out 20 NM and Waters from Deerfield Beach to Ocean Reef FL 
  from 20 to 60 NM excluding the territorial waters of Bahamas.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
947 
WHUS72 KMFL 090932
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
432 AM EST Thu Mar 9 2023

AMZ650-670-100000-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-230310T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
432 AM EST Thu Mar 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ651-671-091200-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-230309T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
432 AM EST Thu Mar 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL 
  out 20 NM and Waters from Deerfield Beach to Ocean Reef FL 
  from 20 to 60 NM excluding the territorial waters of Bahamas.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
803 
WHUS72 KMFL 091158
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
658 AM EST Thu Mar 9 2023

AMZ651-671-091300-
/O.EXP.KMFL.SC.Y.0013.000000T0000Z-230309T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
658 AM EST Thu Mar 9 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

Winds and seas have begun to diminsh over the southern Atlantic
waters. Conditions will continue to gradually improve throughout
the day today.

$$

AMZ650-670-100000-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-230310T0000Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
658 AM EST Thu Mar 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 12:30 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 8, 12:30 AM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1230 AM EST Wed Mar 8 2023

...New AVIATION...

.UPDATE...
Issued at 827 PM EST Tue Mar 7 2023

A few showers developed earlier this evening across South Miami
Dade where the sea breezes collided, however they have largely
dissipated at this hour. Only minor changes made to the near term
grids. Overnight lows will range from the lower 60s around the
lake and inland Collier, to around 70 along the coasts.

&&

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 305 PM EST Tue Mar 7 2023

High pressure continues to dominate across South Florida with
another hot day with temps in the upper 80s and low 90s across South
Florida. Both sea breezes look to develop this afternoon and move
inland. A stray shower may be possible along the breeze this
afternoon but most areas should remain mostly dry.

Overnight, temperatures will be in the low to mid 60s around the
Lake region and interior wit upper 60s and low 70s elsewhere. Some
fog development may be possible over the interior near the lake
region if winds become calm enough overnight.

Wednesday, A backdoor cold front will move through the region on
from NE to SW. Showers will be possible along the frontal boundary
as it moves through the region, with increased POPs. Highest
coverage looks to be over southern and southwestern portions of the
region where interaction with a Gulf breeze and diurnal heating may
allow for increased coverage of storms. Coverage is highly dependent
on the timing of the day the front traverses the region.
Temperatures will be a little cooler in NE portions of the area,
where the front will move through first. High temps will range from
the low to mid 80s NE portions to mid and upper 80s as you move
south and west, with a few areas over SW interior reaching 90 once
again ahead of the front.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 305 PM EST Tue Mar 7 2023

Late Wednesday, the cold front will be on it's way southward and out
of the region. There is potential for light showers overnight, but
otherwise, Thursday will likely be a dry and warm day. Most models
are in favor a mostly dry daytime on Friday as well. Through the
latter half of the week, the true impact of the front will be the
substantial break of the warm temperatures. Afternoon highs are
expected to drop into the seasonal high 70s & low 80s.

By the far end of the week into the weekend, an upper level low and
it's accompanying cold front will makes it's arrival in the
southeastern US. The frontal boundary will bring rain to south
Florida by late Friday and early Saturday. There will be potential
for light to moderate rain, with breezy winds, across the region.
However, with the front's exit, so will the cooler temperatures
and wet weather. Seasonal temperatures and dry conditions can be
expected for the latter half of the weekend. However, it does not
look like warm and dry weather will be around long with more
active weather appearing to be following behind early next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1224 AM EST Wed Mar 8 2023

Generally VFR conditions will prevail through the period although
scattered showers will develop this afternoon, with periodic
restrictions possible. Light winds early this morning will shift
northerly and then northeasterly this afternoon with gusts up to
20kts possible along the east coast terminals. A wind shift to the
NW later in the afternoon is expected at KAPF.

&&

.MARINE...
Issued at 305 PM EST Tue Mar 7 2023

Relatively benign marine conditions will persist through the
remainder of today. A frontal boundary will move into the region
tomorrow with increasing showers and hazardous winds and seas
emerging behind the front by Wednesday and Thursday. Cautionary to
hazardous conditions may linger into the weekend as another front
approaches the region by Saturday.

&&

.BEACHES...
Issued at 305 PM EST Tue Mar 7 2023

There is a moderate risk of rip currents today for the Palm Beaches.
An elevated risk for all east coast beaches will be possible through
the remainder of the week as east/northeasterly flow becomes more
pronounced.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            86  69  79  67 /  30  30  10   0
West Kendall     88  66  81  63 /  30  30  10   0
Opa-Locka        86  67  79  65 /  30  30  10   0
Homestead        86  67  79  65 /  30  30  20   0
Fort Lauderdale  83  69  77  67 /  30  20   0   0
N Ft Lauderdale  83  69  77  67 /  30  20   0   0
Pembroke Pines   86  67  79  65 /  30  20  10   0
West Palm Beach  83  66  77  64 /  20  10   0   0
Boca Raton       84  67  78  65 /  20  20   0   0
Naples           87  66  86  64 /  30  30  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Kelly
LONG TERM....JS
AVIATION...Carr
Hazardous weather outlook, Mar 7, 8:27 PM EST, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
827 PM EST Tue Mar 7 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
827 PM EST Tue Mar 7 2023

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Tonight.

Visibility: Patchy fog will be possible over portions of the
interior overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The elevated risk for rip currents will continue along the Atlantic
beaches through the end of the week, with the highest potential
generally existing along the coast of Palm Beach County. Beach
conditions overall will deteriorate mid to late week as the rip
current risk increases and surf increases (mainly over Palm Beach
County).

Elevated winds and seas accompanying a back-door cold front may
allow for cautionary to hazardous conditions over the Atlantic
waters, which could linger into the weekend as another system
approaches South Florida towards the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:46 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach12 days

Nearby

Small Craft Advisories in Florida, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.